A Jacobi type Christoffel-Darboux formula for multiple orthogonal polynomials of mixed type

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Elsevier Science
Google Scholar
Research Projects
Organizational Units
Journal Issue
An alternative expression for the Christoffel-Darboux formula for multiple orthogonal polynomials of mixed type is derived from the LU factorization of the moment matrix of a given measure and two sets of weights. We use the action of the generalized Jacobi matrix J, also responsible for the recurrence relations, on the linear forms and their duals to obtain the result.
©2014 Elsevier Inc. All rights reserved. GA thanks economical support from the Universidad Complutense de Madrid Program “Ayudas para Becas y Contratos Complutenses Predoctorales en España 2011”. MM thanks economical support from the Spanish “Ministerio de Econom´ıa y Competitividad” research project MTM2012-36732-C03-01, Ortogonalidad y aproximacion; Teoria y Aplicaciones. The authors will like to thank the anonymous work of one the referees, his comments and suggestions have clearly improve the quality of this paper.
Unesco subjects
[1] M. Adler and P. van Moerbeke, Group factorization, moment matrices and Toda lattices, International Mathematics Research Notices 12 (1997) 556-572. [2] M. Adler and P. van Moerbeke, Generalized orthogonal polynomials, discrete KP and Riemann–Hilbert problems, Communications in Mathematical Physics 207 (1999) 589-620. [3] M. Adler and P. van Moerbeke, Vertex operator solutions to the discrete KP hierarchy, Communications in Mathematical Physics 203 (1999) 185-210. [4] M. Adler and P. van Moerbeke, The spectrum of coupled random matrices, Annals of Mathematics 149 (1999) 921-976. [5] M. Adler and P. van Moerbeke, Darboux transforms on band matrices, weights and associated polynomials, International Mathematics Research Notices 18 (2001) 935-984. [6] C. Alvarez-Fernández, U. Fidalgo and M. Mañas, The multicomponent 2D Toda hierarchy: generalized matrix orthogonal polynomials, multiple orthogonal polynomials and Riemann– Hilbert problems. Inverse Problems 26 (2010) 055009 (17 pp). [7] C. Alvarez-Fernández, U. Fidalgo and M. Mañas, Multiple orthogonal polynomials of mixed type: Gauss-Borel factorization and the multi-component 2D Toda hierarchy. Advances in Mathematics 227 (2011) 1451-1525. [8] C. Álvarez-Fernández and M. Mañas, Orthogonal Laurent polynomials on the unit circle, extended CMV ordering and 2D Toda type integrable hierarchies, Advances in Mathematics 240 (2013) 132-193. [9] C. Alvarez-Fernández and M. Mañas, On the Christoffel–Darboux formula for generalized matrix orthogonal polynomials, Journal of Mathematical Analysis and Applications (2014) in press. [10] R. Apery. Irrationalite de ζ(2) et ζ(3), Astèrisque 61 (1979) 11-13. [11] F. Beukers, Padé approximation in number theory, Lecture Notes in Mathematics 888, Springer Verlag, Berlin, 1981, 90-99. [12] P.M. Bleher and A.B.J. Kuijlaars, Random matrices with external source and multiple orthogonal polynomials, International Mathematics Research Notices 2004 (2004), 109-129. [13] J. Coates, On the algebraic approximation of functions, I, II, III. Indagationes Mathematicae 28 (1966) 421-461. [14] E. Daems and A. B. J. Kuijlaars, A Christoffel–Darboux formula for multiple orthogonal polynomials, Journal of Approximation Theory 130 (2004) 188-200. [15] E. Daems and A. B. J. Kuijlaars, Multiple orthogonal polynomials of mixed type and non- intersecting Brownian motions, Journal of Approximation Theory 146 (2007) 91-114. [16] S. Delvaux, Average characteristic polynomials for multiple orthogonal polynomial ensembles, Journal of Approximation Theory 162 (2010), no. 5, 1033-1067. [17] S. Delvaux, A. B. J. Kuijlaars, L. Zhang, Critical behavior of nonintersecting Brownian motions at a tacnode, Communications in Pure and Applied Mathematics 64 (2011) 1305-1383. [18] U. Fidalgo Prieto and G. López Lagomasino, Nikishin systems are perfect, Constructive Approximation 34 (2011) 297-356. [19] U. Fidalgo, S. Medina Peralta, and J. Minguez Ceniceros, Mixed type multiple orthogonal polynomials: perfectness and interlacing properties of zeros, Linear Algebra and Applications 438 (2013) 1229-1239. [20] A. S. Fokas, A. R. Its and A. V. Kitaev, The isomonodromy approach to matrix models in 2D quantum gravity, Communications in Mathematical Physics (1992) 395-430. [21] Ch. Hermite, Sur la fonction exponentielle, C. R. Acad. Sci. Paris 77 (1873), 18-24, 74-79, 226-233, 285-293; reprinted in his Oeuvres, Tome III, Gauthier-Villars, Paris, 1912, 150-181. [22] H. Jager, A simultaneous generalization of the Padé table, I-VI, Indagationes Mathematicae 26 (1964), 193-249. [23] A. B. J. Kuijlaars, Multiple orthogonal polynomial ensembles, Contemporary Mathematics 507 (2010), 155–176 [24] K. Mahler, Perfect systems, Compositio Mathematica 19 (1968), 95-166. [25] E. M. Nikishin, On simultaneous Padè approximants Matematicheskii Sbornik 113 (1980), 499–519 (Russian); English translation in Mathematics of the USSR-Sbornik 41 (1982), 409-425. [26] J. A. Shohat and J.D. Tamarkin, The problem of moments, American Mathematical Society (1943). [27] B. Simon, The Christoffel-Darboux kernel, Proceedings of Symposia in Pure Mathematics 79:“Perspectives in Partial Differential Equations, Harmonic Analysis and Applications: A Volume in Honor of Vladimir G. Maz’ya’s 70th Birthday”, (2008) 295-336. arXiv:0806.1528 [28] V.N. Sorokin, On simultaneous approximation of several linear forms, Vestnik Moskovskogo Universiteta. Seriya I. Matematika 1 (1983) 44-47. [29] R. P. Stanley, Enumerative combinatorics, Cambridge University Press, Cambridge (1998). [30] W. Van Assche, J. S. Geromino and A. B. J. Kuijlaars, Riemann–Hilbert problems for multiple orthogonal polynomials in: Bustoz et al (eds.), Special Functions 2000: Current Perspectives and Future Directions, Kluwer Academic Publishers, Dordrecht, 2001, pp 23-59.